Help with Blood Test Results

Good Morning,

I have just been back to my endocrinologist as, after feeling really good for the longest time, I was feeling really lousy and after getting my test results back I understand why. These are the latest lab results with ranges.

I have Hashimotos and my current daily medication is:

50mcg Thyroxine

20mcg liothynonine

200mcg selenium

4.5ml low dose naltrexone

B12 sublingual tablet

Vitamin D - 10,000 iu per week

My lab results as follows:

FT3 2.70 range 3.1 - 6.8

FT4 7.50 range 12 - 22

TSH 0.234 range 02.7 - 4.2

Anti TPO 31.1 range 0 - 34

Ferritin 112.4 range 10 -160

Vitamin B12 1106.0 range 211 - 946

Cortisol AM 385.40 range AM 171 - 536

Anti TG 370.70 range <115

Vitamin D 62.60 range 30 - 70

It is all a bit inexplicable really - my endocrinologist's first thought was that I have an resorption problem, or a gut issue, but it seems as though all my other levels are good so my other medication is being absorbed ok. I am following a gluten free diet and have not had any other gastric symptoms.

I will be seeing him for follow up and to talk strategies next Wednesday, but I thought I would send this through to the wonderfully experienced people on this forum with their collective wisdom in the hope I may get some insight.

Thank you in anticipation of your support.


Last edited by

10 Replies

  • My first thought is that your pituitary is not doing what it should. Most people taking anything with T3 in it would expect their TSH to be low or non-existent, but this is an exception - all your thyroid hormones are well below normal so your pituitary should be screaming at your thyroid to produce something, anything by producing lots of TSH. However your TSH is low too. Have you ever had your pituitary tested? I think they normally check prolactin.

  • Dear Eeng, I took your advice and had my prolactin tested and it was well below range -:

    Prolactin - 1.25 ng/ml Range - 4.79 - 23.3

    I am going back to the Endocrinologist next Wednesday to discuss strategies and a way forward. It seems as though it is indeed my pituitary that is impacting my thyroid ?

    I very much appreciated your advice and you taking the time to respond to my question.



  • You were on a dose that suppressed your TSH for some time. This can down regulate the hypotalamic pituitary thyroid axis, leading to lower TSH levels. Sometimes the pituitary recovers, sometimes it doesn't. This is why I suggest people do not suppress the pituitary unless they have to.

    It's difficult to interpret the fT3 level as it depends on whether you take the L-T3 onco or twice a day and how long you leave between taking the L-T3 and having the blood drawn. I'd suggest you ask for your L-T3 to be increased to 30 mcg taken in two equal doses at breakfast and bedtime. You will have to split the pills but they don't have to be divided perfectly. I don't think increasing your L-T4 will do any good, not unless your TSH recovers.

  • Hi Timmersby, I check Dr. Clark's video on hidden reasons for low thyroid and he suggests that TG antibodies suggest a problem with mercury. If you have lots of dental fillings or had lots of vaccine injections, it might be the reason.

    All of his videos are very informative.

  • Thank you for taking the time to reply Heloise; I will review some of these videos. I appreciate your advice and guidance. T

  • The videos are only five minutes, Timmersby, as he highlights basic points but does not go into what your doctor can do. I just watched this about prolactin but it sounds as if the problem is when it is too high, hmmm.

  • I would increase your vitamin D supplementation. (Please pay attention to the units)

    With vitamin D the lab ranges are actually for you to get over the amount not be within the amount. So NHS in some UK areas state you have to be over 75nmol/L to be adequate and others state you have to be over 50nmol/L. On this forum the suggested level to help you have optimal health and ensure your thyroid hormones work properly is 100nmol/L.

    You are currently taking around 1,429IU per day this isn't enough to increase your level. You should double the amount for 12 weeks. Then you can go back to a lower dose.

  • Thank you bluebug - I have increased my Vitamin D intake and will monitor the result in 3 months time. Thank you so much for your advice. T

  • Don't know what you weigh, but that dosage of T4 looks low. I weigh about 165, and am on T3+T4=15+75mcg daily. Have you previously had in-range FT3/FT4 with a 20+50 dose? A 1:2.5 T3:T4 ratio is a bit low, my recollection is that NDT is 1:4.

    As far as Hashi's, I just posted a link to an article by a doctor who talks about the causes of Hashi's, particularly infectious. You might want to bring this to the attention of your doc, who (I expect) is pretty much ignorant about environmental health issues.

    Did the LDN actually cause your TPO/TG antibodies to drop? If not, I would discontinue that and look elsewhere.

  • Thank you Eddie83; I have reviewed that article which is very interesting. I am seeing my endocrinologist next week so will take the article.

    I have been on LDN for 4 months and my Anti-TG have dropped from 580.40 to 370.70, so I suspect it is doing something on that score - however, I don't feel any more well since starting taking it, and indeed as you noted from my lab results, they are all out of whack. Not sure if the LDN has impacted that or not, but i have been previously in range with a 20+50 dose ?

    Thank you for taking the time to respond to my question; I do really appreciate your advice.



You may also like...